Louisiana, 2004

Damaging Wind in Louisiana, June 1, 2004

June 1, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 31, 8:50 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, May 31, 8:50 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT MON MAY 31 2004

.DISCUSSION...
HAVE UPDATED THE ZONES TO ADJUST TEMPERTURES FOR THE FAR NORTHWEST
ZONES AND MADE A FEW MINOR CHANGES TO WINDS...CLOUDS...AND BUMPED UP
CHANCE OF RAIN FOR THE E TX LAKES AREA. TORNADO WATCH NUMBER 359
WILL EXPIRE AT 10 PM FOR E TX AND A NEW SEVERE THUNDERSTORM WATCH
WILL COVER 3 COUNTIES IN EAST TX  ANGELINA...NOCOGDOCHES...AND
CHEROKEE.

WILL UPDATE THE LATEST ZONES SHORTLY TO AGAIN ADD THE NEW WATCH
INFO.
06

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  91  73  89 /  40  20  30  40
MLU  67  90  70  89 /  40  20  30  40
TXK  68  90  70  88 /  30  20  30  40
TYR  71  92  73  90 /  50  20  30  30
LFK  71  93  73  92 /  50  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, May 31, 11:00 AM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 31 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON
NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL
MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST
LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS
AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS
DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 31, 8:00 PM CST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT MON MAY 31 2004

TXZ136-149-150-152-165>167-010300-
ANGELINA-CHEROKEE-NACOGDOCHES-RUSK-SABINE TX-SAN AUGUSTINE-SMITH-
900 PM CDT MON MAY 31 2004

...TORNADO WATCH NUMBER 359...CONTINUES IN EFFECT UNTIL
1000 PM CDT FOR PARTS OF EAST AND NORTHEAST TEXAS...AND WILL BE
ALLOWED TO EXPIRE AT THAT TIME...

IN EAST TEXAS THE WATCH INCLUDES ANGELINA...NACOGDOCHES...
SABINE...AND SAN AUGUSTINE COUNTIES.

IN NORTHEAST TEXAS THE WATCH INCLUDES CHEROKEE...RUSK...AND
SMITH COUNTIES.

AT 850 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT NO
THUNDERSTORMS OVER THE ABOVE LISTED COUNTIES...AND ONLY
ANGELINA COUNTY WAS AFFECT AT THE ONSET OF THE WATCH. RADAR
DOES SHOW SHOWERS AND THUNDERSTORMS WITHIN THE LARGE WATCH AREA
TO THE WEST IN NORTH CENTRAL TEXAS...WHICH LOOKS TO BE
PUSHING TO THE SOUTHEAST...WITH NEW DEVELOPMENT EAST OF DALLAS
AND ALONG INTERSTATE 20. THE THUNDERSTORMS WILL BECOME MORE OF A HAIL
AND WIND THREAT...RATHER THAN TORNADIC. THE SHOWERS AND
THUNDERSTORMS WILL BRUSH THE WESTERN EDGES OF THE WATCH AREA
INCLUDING SMITH...CHEROKEE...AND ANGELINA COUNTIES OVER THE
NEXT COUPLE OF HOURS. LATER DURING THE NIGHT...SOME ADDITIONAL
DEVELOPMENT WILL BE POSSIBLE OVER PARTS OF EAST TEXAS AND WESTERN
LOUISIANA.
Special weather statement, May 31, 10:25 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT MON MAY 31 2004

TXZ149-152-165-010700-
ANGELINA-CHEROKEE-NACOGDOCHES-
1125 PM CDT MON MAY 31 2004

...SEVERE THUNDERSTORM WATCH NUMBER 362 CONTINUED IN EFFECT UNTIL
200 AM CDT FOR PARTS OF EAST TEXAS...

IN EAST TEXAS THE WATCH INCLUDED ANGELINA AND NACOGDOCHES
COUNTIES...AND CHEROKEE COUNTY IN NORTHEAST TEXAS.

AT 1125 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED
SHOWERS AND THUNDERSTORMS OVER PARTS OF EAST AND SOUTHEAST TEXAS. THE
STRONGER THUNDERSTORMS WERE NOTED SOUTHWEST OF A PALESTINE TO
CROCKETT AND GROVETON LINE. OTHER SHOWERS AND THUNDERSTORMS WERE
DEVELOPING OVER EAST TEXAS NEAR MOUNT ENTERPRISE...CARTHAGE...AND
CUSHING. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER EAST
TEXAS TONIGHT. THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS...ALONG
WITH LOCALLY HEAVY RAINFALL OF UP TO AROUND ONE INCH PER HOUR.
Local storm report, Jun 1, 12:25 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             SHREVEPORT              32.47N 93.80W
06/01/2004  0.75 INCH        CADDO              LA   NWS EMPLOYEE

            HAIL OCCURRED AT WEATHER SERVICE OFFICE.

&&

22

The radar

The Shreveport radar (KSHV), 88 km away, was scanning. The volume nearest the first event began at 07:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Claiborne

When
June 1, 1:45 AM CST
Where
Claiborne County, Haynesville
Measured
54 kt (62 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.967, -93.133

Trees downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403829.